GIDEON GOLDSTEIN, M.B., B.S.
This case report describes a hypersensitivity reaction to the analgesic drug, phenylbutazone. The clinical features included fever, rash, and enlargement of lymph nodes, liver, and spleen. The histological changes in the liver and a scalene lymph node were of particular interest in showing a sarcoid reaction. The patient recovered fully.
A 44-year-old housewife presented on March 12, 1962, with pains in the back and shoulders of 2 years' duration; rash, fever, sore throat, dizziness, and blurring of vision had been present for 2 weeks. She had been treated 8 weeks previously with sulphadimethoxine (Madribon) for pyelitis and with
GOLDSTEIN G. Sarcoid Reaction Associated with Phenylbutazone Hypersensitivity. Ann Intern Med. 1963;59:97–100. doi: https://doi.org/10.7326/0003-4819-59-1-97
Download citation file:
Published: Ann Intern Med. 1963;59(1_Part_1):97-100.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use